Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays. (English) Zbl 1065.92066

Summary: The principle aim of this paper is to explore the existence of periodic solutions with strictly positive components of generalized ecological competition systems governed by impulsive differential equations with infinite delays. Easily verifiable sufficient criteria are established. The approach is based on the coincidence degree theory and its related continuation theorem as well as some a priori estimates. Applications to some famous competition models, which have been widely studied in the literature, are presented also.


92D40 Ecology
34K13 Periodic solutions to functional-differential equations
34A37 Ordinary differential equations with impulses
34K60 Qualitative investigation and simulation of models involving functional-differential equations
Full Text: DOI


[1] Samoilenko, A.M; Perestyuk, N.A, Differential equations with impulse effect, (1987), Visca Skola Kiev, (in Russian) · Zbl 0837.34003
[2] Lakshmikantham, V; Bainov, D.D; Simeonov, P.S, Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[3] Anokhin, A.V; Berezansky, L; Braverman, E, Exponential stability of linear delay impulsive differential equations, J. math. anal. appl., 193, 923-941, (1995) · Zbl 0837.34076
[4] Bainov, D.D; Covachev, V; Stamova, I, Stability under persistent disturbances of impulsive differential-difference equations of neutral type, J. math. anal. appl., 187, 790-808, (1994) · Zbl 0811.34057
[5] Shen, J.H, On some asymptotic stability results of impulsive integro-differential equations, Chinese math. ann., 17A, 759-765, (1996)
[6] Shen, J.H, The existence of non-oscillatory solutions of delay differential equations with impulses, Appl. math. comput., 77, 156-165, (1996) · Zbl 0861.34044
[7] Shen, J.H; Yan, J.R, Razumikhin type stability theorems for impulsive functional differential equations, Nonlinear anal. TMA, 33, 519-531, (1998) · Zbl 0933.34083
[8] Yu, J.S; Zhang, B.G, Stability theorems for delay differential equations with impulses, J. math. anal. appl., 199, 162-175, (1996) · Zbl 0853.34068
[9] Gopalsamy, K, Global asymptotic stability in Volterra’s population systems, J. math. biol., 19, 157-168, (1984) · Zbl 0535.92020
[10] Gopalsamy, K, Stability and oscillation in delay differential equations of population dynamics, () · Zbl 0752.34039
[11] Kuang, Y, Delay differential equations with applications in population dynamics, (1993), Academic Press Boston, MA · Zbl 0777.34002
[12] Kuang, Y; Smith, H.L, Global stability for infinite delay Lotka-Volterra type systems, J. diff. eqs., 103, 221-246, (1993) · Zbl 0786.34077
[13] Leung, A.W; Zhou, Z, Global stability for a large class of Volterra-Lotka type integro-differential population delay equations, Nonlinear anal. TMA, 12, 495-505, (1988) · Zbl 0651.45004
[14] Fan, M; Wang, K, Existence of positive periodic solution of a class of integro-differential equations, Acta Mathematica sinica, 44, 437-444, (2001) · Zbl 1010.45002
[15] Jin, Z, The study for ecological and epidemical models influenced by impulses, ()
[16] Gaines, R.E; Mawhin, J.L, Coincidence degree, and nonlinear differential equations, (1977), Springer-Verlag New York · Zbl 0326.34021
[17] Gilpin, M.E; Ayala, F.J, Global models of growth and competition, (), 3590-3593 · Zbl 0272.92016
[18] Ayala, F.J; Gilpin, M.E; Eherenfeld, J.G, Competition between species: theoretical models and experimental tests, Theoretical population biology, 4, 331-356, (1973)
[19] Fan, M; Wang, K, Global periodic solutions of generalized n-species gilpin-ayala competition model, Computers math. applic., 40, 10/11, 1141-1151, (2000) · Zbl 0954.92027
[20] Gilpin, M.E; Ayala, F.J, Schoener’s model and drosophila competition, Theoretical population biology, 9, 12-14, (1976)
[21] Goh, B.S; Agnew, T.T, Stability in gilpin and Ayala’s model of competition, J. math. biol., 4, 275-279, (1977) · Zbl 0379.92017
[22] Liao, X; Li, J, Stability in gilpin-ayala competition models with diffusion, Nonliear anal. TMA, 28, 10, 1751-1758, (1997) · Zbl 0872.35054
[23] Maynard-Smith, J, Models in ecology, (1974), Cambridge University Cambridge · Zbl 0312.92001
[24] Chattopadhyay, J, Effect of toxic substances on a two-species competitive system, Ecol. modelling, 84, 287-289, (1996)
[25] Zhen, J; Ma, Z.E, Periodic solutions for delay differential equations model of plankton allelopathy, Computers math. applic., 44, 3/4, 491-500, (2002) · Zbl 1094.34542
[26] Mukhopadhyay, A; Chattopadhyay, J; Tapaswi, P.K, A delay differential equations model of plankton allelopathy, Mathematical biosciences, 149, 167-189, (1998) · Zbl 0946.92031
[27] Beltrami, E; Carroll, T.O, Modeling the role of viral disease in recurrent phytoplankton blooms, J. math. biol., 32, 857-863, (1994) · Zbl 0825.92122
[28] May, R.M; Leonard, W.J, Nonlinear aspects of competition between three species, SIAM J. appl. math., 29, 243-253, (1975) · Zbl 0314.92008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.